Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 36, NWS Charleston, SC

May 3, 2011

NWS Charleston, SC issued this small craft advisory at May 3, 2011, 3:10 AM EDT. It took effect at May 3, 2011, 10:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 3, 2011, 3:10 AM EDT (07:10 UTC)
In effect from
May 3, 2011, 10:00 PM EDT
Expired
May 3, 2011, 3:44 PM EDT
In force
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WHUS72 KCHS 030710
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
310 AM EDT TUE MAY 3 2011

AMZ374-031600-
/O.NEW.KCHS.SC.Y.0036.110504T0200Z-110504T0900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
310 AM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
5 AM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
831 
WHUS72 KCHS 031038
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
638 AM EDT TUE MAY 3 2011

AMZ374-031845-
/O.CON.KCHS.SC.Y.0036.110504T0200Z-110504T0900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
638 AM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 AM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 AM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
105 
WHUS72 KCHS 031525
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1125 AM EDT TUE MAY 3 2011

AMZ374-040000-
/O.CON.KCHS.SC.Y.0036.110504T0200Z-110504T0900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1125 AM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 AM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 AM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
598 
WHUS72 KCHS 031944
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT TUE MAY 3 2011

AMZ374-032045-
/O.CAN.KCHS.SC.Y.0036.110504T0200Z-110504T0900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
344 PM EDT TUE MAY 3 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 3, 12:44 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 3, 12:44 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1244 AM EDT TUE MAY 3 2011

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL EXTEND OVER THE REGION THROUGH TUESDAY.
A COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY...FOLLOWED
BY HIGH PRESSURE THROUGH SATURDAY. ANOTHER COLD FRONT MAY AFFECT THE
REGION LATE IN THE WEEKEND OR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ONLY MINOR CHANGES WERE MADE TO OUR GRIDDED AND TEXT FORECASTS FOR
THE 1 AM UPDATE. GETTING MIXED SIGNALS IN THE LATEST SET OF HIGH
RESOLUTION SHORT TERM GUIDANCE CONCERNING FOG/STRATUS POTENTIAL.
SATELLITE IS NOT SHOWING TOO MUCH STRATOCUMULUS OFFSHORE AND THE
BOUNDARY LAYER IS ALSO REMAINING COUPLED. THIS HAS NOT ALLOWED TO
MUCH IN THE WAY OF FOG OR STRATUS TO FORM. OPTED TO BACK OFF ON
CLOUD COVER OVERNIGHT--KEEPING MOST AREAS MOSTLY CLEAR UNTIL ABOUT
10Z WHERE A FEW HOURS OF PARTLY TO MOSTLY CLOUDY SKIES MAY OCCUR.
LOWS LOWER-MID 60S WITH MID-UPPER 60S COAST LOOK ON TRACK.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
DEEP LAYERED RIDGING WILL PREVAIL ACROSS THE WESTERN ATLANTIC
TUESDAY. STRONG SUBSIDENCE...A STRENGTHENING SOUTHERLY FLOW AND
COMPRESSIONAL HEATING AHEAD OF AN APPROACHING COLD FRONT WILL RESULT
IN AN UNSEASONABLY WARM DAY ACROSS THE AREA...WITH HIGHS IN THE MID
TO UPPER 80S AWAY FROM THE COAST. THE ONE FACTOR PREVENTING
TEMPERATURES FROM WARMING MUCH HIGHER THAN THAT IS THE CONSIDERABLE
STRATOCUMULUS FIELD THAT IS EXPECTED TO DEVELOP...RESULTING IN AT
LEAST PARTLY CLOUDY SKIES ACROSS MUCH OF THE AREA.

RAIN FREE CONDITIONS ARE EXPECTED FOR MOST OF TUESDAY...ALTHOUGH
SHOWERS AND THUNDERSTORMS AHEAD OF THE APPROACHING COLD FRONT COULD
BEGIN TO AFFECT FAR INLAND AREAS BY LATE AFTERNOON/EARLY EVENING
TUESDAY. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO ADVANCE
ACROSS THE REMAINDER OF THE FORECAST AREA TUESDAY NIGHT INTO THE
FIRST PART OF WEDNESDAY MORNING...BEFORE THE COLD FRONT PUSHES
THROUGH AND DRIER AIR FILTERS IN BEHIND IT. OVERALL...A LACK OF
SIGNIFICANT MOISTURE AHEAD OF THE FRONT SHOULD KEEP THIS FROM BEING
MUCH OF A RAIN MAKER...AND HAVE KEPT PROBABILITIES OF
PRECIPITATION IN THE 20-40 PERCENT RANGE.

SURFACE HIGH PRESSURE WILL QUICKLY BUILD IN FROM THE WEST WEDNESDAY
AFTERNOON...ALLOWING SKIES TO CLEAR BUT ALSO KEEPING TEMPERATURES IN
THE MID 70S FOR HIGHS WITH A NORTHWEST FLOW IN PLACE. DESPITE CLEAR
SKIES WEDNESDAY NIGHT...RADIATIONAL COOLING WILL BE SOMEWHAT LIMITED
BY A COUPLED NORTHERLY FLOW WITH COLD AIR ADVECTION STILL EXPECTED
TO BE ONGOING. LOWS SHOULD BE WELL BELOW NORMAL AS A RESULT.

THE SURFACE HIGH WILL SHIFT DIRECTLY OVER THE REGION ON THURSDAY...
WITH SUNNY SKIES ACROSS THE AREA. HIGHS WILL REMAIN BELOW
NORMAL...WITH A VERY DRY AIRMASS EXPECTED TO BE IN PLACE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE FIRST HALF OF
THE WEEKEND...WITH SOLUTIONS THEN DIVERGING A BIT SUNDAY INTO EARLY
NEXT WEEK. OVERALL...EXPECT HIGH PRESSURE TO HOLD IN PLACE THURSDAY
NIGHT AND FRIDAY BEFORE A WEAK MOISTURE STARVED COLD FRONT SWINGS
THROUGH THE REGION FRIDAY NIGHT. HIGH PRESSURE IS THEN EXPECTED TO
HOLD IN PLACE SATURDAY THROUGH SUNDAY...WITH A COLD FRONT MOVING
INTO OR THROUGH THE REGION SUNDAY NIGHT INTO MONDAY. GIVEN THE LACK
OF ANY STRONG MODEL CONSENSUS AT THIS POINT...WILL MAINTAIN A RAIN
FREE FORECAST THROUGH THE LONG TERM PERIODS AND WAIT FOR MODEL
SOLUTIONS TO CONGEAL BEFORE ADDING ANY MENTION OF RAIN TO THE
FORECAST FOR THE SUNDAY INTO MONDAY TIME FRAME. TEMPERATURES WILL
RUN SLIGHTLY BELOW NORMAL FRIDAY...BEFORE MODERATING TO ABOVE NORMAL
LEVELS SATURDAY THROUGH MONDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR FOR MUCH OF THE PERIOD. LOW CONFIDENCE ON FOG/STRATUS COVERAGE
AT THE TERMINALS PRIOR TO SUNRISE WITH INCOMING GUIDANCE SHOWING
CONFLICTING SIGNALS. THE 06Z TAFS WILL SHOW CIGS REMAINING VFR BUT
AGAIN CONFIDENCE IS LOW ON EXACTLY HOW THINGS WILL PAN OUT DURING
THE PRE-DAWN PERIOD. VFR WILL PREVAIL AT BOTH PERIODS FROM SUNRISE
THROUGH SUNSET WITH GUSTY WINDS LIKELY IMPACTING BOTH TERMINALS AS
THE RESULTANT SEA BREEZE MOVES INLAND. SCATTERED SHOWERS/TSTMS
WILL APPROACH THE TERMINALS THIS EVENING AS A COLD FRONT MOVES IN
FROM THE WEST. WILL HIGHLIGHT CB/S TO COVER FOR NOW.

EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS ATTM.

&&

.MARINE...
HIGH PRESSURE OFF THE MID ATLANTIC REGION WILL DRIFT SOUTH AND SE
OVERNIGHT...ALLOWING FOR WINDS ACROSS THE LOCAL WATERS TO VEER
AROUND TO THE SOUTH. HOWEVER...LITTLE TO NO MIXING AND A FAIRLY
LIGHT PRESSURE PATTERN WILL ALLOW FOR WINDS NO MORE THAN 15 KT
THROUGH THE NIGHT. COMBINED SEAS WILL MAINLY BE AROUND 3 OR 4
FT...WITH SHORT PERIOD SE TO SOUTH WIND DRIVEN WAVES ATOP LONGER
PERIOD EAST TO SE SWELLS.

TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL REMAIN THE
DOMINANT WEATHER FEATURE THROUGH TUESDAY. A COLD FRONT WILL APPROACH
FROM THE WEST LATE TUESDAY...THEN MOVE THROUGH THE COASTAL WATERS
WEDNESDAY MORNING. HIGH PRESSURE WILL THEN BUILD BACK INTO THE
REGION WEDNESDAY NIGHT THROUGH SATURDAY. THERE IS A CHANCE THAT
WINDS AND/OR SEAS MAY REACH SMALL CRAFT ADVISORY LEVELS ACROSS
PORTIONS OF THE WATERS BEHIND THE COLD FRONT WEDNESDAY NIGHT THROUGH
EARLY THURSDAY. OTHERWISE...WINDS AND SEAS SHOULD REMAIN BELOW SMALL
CRAFT ADVISORY THRESHOLDS.

RIP CURRENTS...MAINTAINED MODERATE RISK FOR TUESDAY AS WE CONTINUE
TO SEE 2-3 FT SWELLS EVERY 8 SEC...AN ONSHORE FLOW PLUS AFFECTS
FROM THE NEW MOON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 2, 3:44 PM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT MON MAY 2 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-031945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
344 PM EDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-031945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
344 PM EDT MON MAY 2 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:09 AM EDTRip Current StatementCHS14 hr

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.